I am a 70 year old male and I've been taking Temazepam & Lorazepam for almost 10 years to help me sleep. At first, small dosages, as needed, and then increasingly larger dosages. I started with 0.5mg of Lorazepam about 5 years ago. It worked so well that I was getting 6 to 7 hours of restful sleep every time I took the medication. No hangover other ill effects, ever. I worked up my dosage to 3 mg nightly and suddenly in early September 2010, it stopped working. Taking a higher dosage made things actually worse. I just couldn't fall sleep anymore. I would lay in bed with my eyes closed but wide awake.
Little did I know about Lorazepam withdrawal!
I was given Lunesta, which did not work, 25mg Seroquel which worked a little bit for a few days if taken along with 15mg Tamazepam. Then it ' too, stopped working. One night, I accidentally, took 2mg of Lorazepam and it worked great until Dec 1, 2010. I was put back on 100mg of Seroquel and it did not work at all. I took it for four days and quit. Next was Ambien CR, the 12.5mg dose allowed me to sleep for about 2 hours, a second dose would allow me to sleep for another hour. I even tried a third dosage without any success.
A new doctor prescribed 100 to 200mg Trazodone and 15mg Mirtazapine. The first night, I took both medications with horrendous results and no sleep. The second night, I took 100mg Trazodone with equally bad results.
I was at a loss and stopped taken all medications. At around 2 PM, 12/25/2010, I hit rock bottom. I was wondering what would happen to my two big dogs, if I were to call 911. It would be a death sentence for them! I just couldn't allow that to happen. I Googled Lorazepam again and came across a webpage 'Lorazepam Withdrawal', where I learned that you could not stop "cold turkey". So, now I'm taking 1mg Lorazepam every 8 hours now, I'm sleeping and feel good, almost great. The next step is to introduce 5mg Diazepam and actually get hooked on it.
My question is: "Do I have to get hooked on Diazepam to withdraw from Lorazepam?" "Could I increase the time interval between the Lorazepam dosages, let's say go from 8 hrs. to 9 hrs. and so on and do that way?"
I'm 27 male. I'm having the same issue I think. I weaned off Klonopin. Took it for 2 months and can't sleep worth a ****. I do have ativan now, and it doesnt help too much with sleep either. I'm just waiting for this junk to get out of my system so my brain can sleep on its own again.
These pills have just gotten us used to sleeping good, and when they wear off... uh oh! No sleep. Also, when you wean off you may have some sleeping issues like I am. Also my head feels like rubber bands are wrapped around it, and nasal sinus type pressure between the eyes. It's no fun, but bearable. And I don't feel like doing much... but sleeping is a chore now and didnt used to be.
Hope this stuff doesnt last too long. Good luck to you. Wean gradually.
I came off xanax and switched for Ativan. I was also taking Paxil. Then I was put on Klonopin with the ativan and trazodone for the sleeping problems. For me it worked very well. I came off the ativan and am now on Trazodone, Klonopin, Paxil and Inderal. Now I use to fall asleep within ten minutes of taking them. Then it didnt seem to work as well at all. So on the days that I actually felt tired I would lower the amounts of everything and then when I needed them I would take the normal amounts to avoid my body adjusting to the dose. Wean slowly. Like over the course of months. I had to in order to get over the ativan. Any and all benzos are addicting so if you still take one you will still have to wean off them. But in some cases long term benzo use is necessary. I have been on them a long time and my doctor has no plans on taking me off them anytime soon as it works. Never mess with what works. If your liver enzymes are all good then why come off them at all?
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.